Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

History of esophageal spasms. Blockage in one artery. Taking carafate, anaspaz and Xanax. Treatment?

User rating for this question
Answered by

Practicing since : 2008
Answered : 2297 Questions
I have attacks of esophageal spasms for many yrs from time to time now I have moderate blockage in one artery. The pain I experience
Is in
the exact center of my chest & feel like it goes straight thru my back. I get very anxious . I suffer from anxiety anyway . I can usual get the
chest discomfort eased by taking carafate , anaspaz & Xanax. I am good health otherwise. Over weight but no diabetes , etc I exercise n a gym & walk 3 times a week. My blood pressure run about 123/72. My heart rate is slow usually 58 to 60, my Cholesterol total is below 200 hdl 63 . My dad was 87 & my mom was 90 when they died.

Posted Sun, 27 Oct 2013 in Digestion and Bowels
Answered by Dr. Shruti Rijhwani 1 hour later
Brief Answer:
Needs evaluation.

Detailed Answer:
Dear Madam,

Thank you for posting your query on XXXXXXX

Well looking into your problem I would suggest you that whatever history you are giving has two possibilities .

One is you are having diffuse oesophageal spasms that is leading to chest pain . Second is you are having attacks of acute gastritis that is leading to the problem .

Since you have allergy to proton pump inhibitors they cannot be recommended .
You can try ranitidine 150 mg twice a day .But you need to consult your treating doctor and get a Upper GI endoscopy done and then take the treatment according to his advise .

Take care.

Dr. Shruti
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor